MAUDE Adverse Event Report: COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 840 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 840
Medical Device Problem Code No Flow (2991)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The medtronic service engineer evaluated the ventilator and replaced the analog interface (ai) board.After servicing, the ventilator passed all testing per manufacturer specifications and was returned to the customer.The ai board was returned to medtronic for failure investigation.The component was visually inspected with no anomalies observed.The ai board was attached to the failure investigation test ventilator for analysis.The ventilator powered up but did not pass the power on self test generating an alarm and a ventilator inoperative condition.The fault was isolated to a 47-ohm circuit across capacitor reference designator c104.If this fault occurred during ventilation, the ventilator would generate the appropriate audio and visual alarms and enter an inoperative condition, leading to a loss of ventilation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during routine service and repair, the 840 ventilator powered up/down by itself.The ventilator was not in use on a patient at the time of the event.

Brand Name
840 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
MDR Report Key8451945
Report Number8020893-2019-00068
Device Sequence Number14144659
Product Code CBK
UDI-Device Identifier10884521181250
UDI-Public10884521181250
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151252
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840
Device Catalogue Number10049980
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2019
Initial Report FDA Received Date03/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1